Propranolol causing cold blue lips, toes, nightmares?

I started taking Propranolol for 2 weeks and it is making my headaches much better, but I have noticed my extremities are really cold and have been turning blue since I started. I have also noticed insomnia and really bad nightmares since starting it. It might also be causing me to feel more sad and depressed. Does anyone else have these problems on Propranolol? I am taking 1/2 tab at night (30 mg).

Donna

I don’t have personal experience of propranolol although I expect to try it soon. I see this web page lists your symptoms of cold extremities and nightmares as known side effects of the med.

http://www.dundee.ac.uk/medther/tayendoweb/images/propranolol.htm

Maybe you are very sensitive to propranolol and can get away with an even smaller dose than the 30mg you are currently taking. Here are a couple of posts on getting around the problem. I am sure there are many more discussions like this.

Good luck.

Thanks for the links.

The first one says if you carry an epi-pen for severe allergic reactions, you shouldn’t take Propanolol at all. I carry an epi-pen because I have had 3 anaphylaxis reactions and I know what caused one, but not the other 2. Maybe I shouldn’t take this anymore.

I think you shoudl go back to your DR and discuss - I’m sure the turning blue on extremities isn’t a good thing! I’m on a different beta blocker and I had shocking nightmares for the first 4-6 weeks on it

I was OK up to 40 mg when I tried to go above that, I got the insomnia and also loose bowels. It never affected my mood and I never got the extremities turning blue.

Christine